Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
galaxyheaven

Vitamin B12 Probably Caused Me Acne

Recommended Posts

Hi all.

So I start right off by saying that Vitamin B12 supplements probably caused me severe acne. I'm writing this to 1) warn you to be careful when taking VB12, and 2) to hear if any of you made the same experiences and know how long it will take for the symptoms to disappear.

Okay, so my doctor found that apparently I have a vb12 deficiency. I got injections for a while but had to switch to oral supplements because I was moving from Germany to the U.S. To be specific, I bought these supplements:

https://www.amazon.com/Natural-Factors-Vitamin-Methylcobalamin-60-Count/dp/B001ECXHZI/

 

I took one pill roughly every other day since August (so almost 4 months); apart from a little energy boost I noticed no immediate difference. When I did research on this, I read everywhere that an overdose is not possible. That it is non toxic. That it is harmless. That the body won't even store more than what you need. So I wasn't worried at all about the dosage. Probably a mistake.

Over the time I realized that my skin got extremely bad. I'm 25 and I never had acne in my life. Sure, some pimples here and there, but nothing like what I developed in the last few months here. It was all over my face, my cheeks, my neck, my back, my forehead. I tried everything to get rid off it, including getting a shower filter, over the counter acne treatment cremes, changing face scrubs, etc. It wouldn't go away and it got so bad! Here in SoCal it is impossible to cover this stuff up with make-up. It's so disgusting to wear make-up in the heat. Anyway, I didn't know what was happening to me - I still don't know. I feel so uncomfortable in my skin. It truly is a nightmare.

I was convinced that the different clima caused it. There was no other explanation. It started right when I came to the U.S. and nothing else had changed. I talked to my mom about this and she mentioned that it might be the Vitamin B12. I would have never even thought about that. Something that was supposed to make me better, that is supposed to be harmless, caused this severe acne? But it is true, the problems started when I started taking the pills.

I am no doctor and this is just a good guess, but after googling I found that Vb12 was indeed linked to acne in some studies (other studies again say the opposite). I also came across this one site, where lots of other girls posted comments with similar stories (read here if interested).

I stopped taking the pills only 3 days ago, so I can't tell yet if it was really the pills that caused it. It would make sense though. Now of course I am really interested in how long it will take for the Vb12 excess to leave the body. In some articles they say that symptoms disappear within a weak but then other girls post stories like "i stopped a few months ago and I still have the acne". It worries me!

Does anyone of you made the same experiences?

Thank you.

Link to comment
Share on other sites

Hi, I have also been taking b12 for about 3 or 4 months and just realized it could have caused my acne. So, like you were saying, I'm anxious to know how long it takes to recover from the excess b12. at this point has your skin gone cleared at all?

Link to comment
Share on other sites

According to research at UCLA, there's not enough evidence to provide a link between b12 and acne.

"'It is unlikely that acne could ever be solely caused by increased levels of vitamin B12, says Anne Eady, a skin microbiologist with a lifelong interest in the pathogenesis and treatment of acne.'

'It is too early to suggest a clinical implication from our study in terms of B12 supplements,' says Li. 'It is not clear if the regular intake of vitamin B12 from food can lead to acne breakout.'"

Reference: The Pharmaceutical Journal, 11 July 2015, Vol 295, No 7870, online

It may be one piece of the puzzle, but it's probably just a coincidence.

Link to comment
Share on other sites

Just to clear something up -I have daily B12 injections, never had bad skin in my life a few days into injections the acne started and its pretty bad! 
So anyone that says there isnt a connection has either never experienced what we in this position are experiencing or are just being plain ignorant. It is believed that the high levels of B12 pushes the bad stuff out, so you start getting body odour and acne, it takes 120 days for blood cells to regenerate and for the body to refresh as such. So in conclusion yes B12 , B vitamins to harmonise the B12 does cause acne.

Link to comment
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.



  • Personalized Advice Quiz - All of Acne.org in just a few minutes


×